What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 30, 3:20 PM EST, 55 minutes earlier.
Area forecast discussion, Jun 30, 3:20 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
420 PM EDT Wed Jun 30 2021
.SYNOPSIS...
A weak pre-frontal trough drifts southward through our region
through tonight. On Thursday, a cold front sweeps southward
through our region and nears the Ohio River by nightfall. Behind
the front, a high pressure ridge should build from the west and
north through this weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Cyclonic westerly to northwesterly flow aloft resides over our
region through the period as a mid- to upper-level low moves
from James Bay toward the eastern Great Lakes, and the
associated trough overspreads our region. At the surface, an
apparent pre-frontal surface trough is drifting southward
through our CWA and will continue doing so through tonight.
Farther north, a cold front should sweep southward across Lake
Erie during the predawn hours of Thursday and near the southern
lakeshore by daybreak. Numerous showers and thunderstorms are
expected along and near the pre-frontal surface trough axis
through this early evening. Shower and thunderstorm coverage
should then decrease to scattered or isolated overnight tonight
as some boundary layer stabilization via nocturnal cooling
occurs, yet SBCAPE and MLCAPE likely remain weak to moderate and
effective bulk shear remains moderate within the warm sector.
In addition, PWATs remain unusually-high in the warm sector as a
low-level return flow of very humid air from the Gulf of Mexico
persists. These PWATs will likely allow showers and storms to
produce torrential rainfall. Given the expectation of westerly
mid-level flow oriented essentially parallel to the surface
trough axis and cold front, training convection is likely along
both lifting mechanisms. Localized flash flooding remains a
concern, especially with greater convection coverage through
this evening. Of note, latest SPC Mesoanalysis suggest DCAPE has
waned considerably via expanding convective cold pools across
most of our region and that waning trend will likely continue
given upcoming nocturnal cooling. Thus, the treat of downbursts
and associated damaging gusts appears minimal. Lows should reach
the mid 60's to lower 70's overnight tonight.
The surface cold front sweeps southward through our CWA Thursday
and should near the OH River by nightfall, ushering a cooler and
less humid air mass into our region. Isolated to scattered
showers and thunderstorms are expected along and behind the
front amidst weak to moderate CAPE and moderate effective bulk
shear. Of note, model soundings indicate convective temperatures
will likely be reached or exceeded easily behind the front,
allowing showers and storms to develop via daytime heating late
Thursday morning through early evening as peeks of sunshine
occur through breaks in cloud cover. Of note, sizable MUCAPE in
the hail growth zone/favorable melting levels and sizable DCAPE
may allow some storms to produce small hail and strong wind
gusts during the PM hours. Afternoon highs should reach the mid
70's to lower 80's.
Quieter weather is expected Thursday night as a surface high
pressure ridge builds from the west and north. However, as low-
level CAA continues and low-level moisture remains sufficient,
moderate to strong lake-induced CAPE should build over Lake
Erie amidst a northerly mean low-level flow. Isolated lake-
effect showers and thunderstorms may stream generally southward
from Lake Erie overnight, especially after midnight. Lows should
reach the mid 50's to lower 60's.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A cold front will continue southeast of the area on Friday as a
positively tilted upper trough moves through the Great Lakes region.
Colder air wrapping into this system from the north will allow for a
substantial cool down across the area with high temperatures in the
70s for Friday and Saturday. A residual surface trough over the
eastern Great Lakes could generate some scattered showers on Friday
as the trough pivots through the region, but with no/low instability
across the region, have removed thunder from the forecast. The
trough axis is east of the region by Saturday morning and have some
slight chance PoPs east early in the day, but the trend continues to
be that Saturday will be dry for the area.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term forecast period will rebuild much of the heat and,
later on, the humidity that will be absent for much of the holiday
weekend. On Sunday, an upper ridge will enter from the west, pushing
the upper trough further east and allowing for a warm air advection
regime to return to the region. For Sunday, this warm air will be
with a westerly wind and so there will be less of a moisture
connection and think that the area will rebuild the heat but will be
slower to return the humidity and will opt for a dry holiday with
highs in the 80s. Winds will become more southwesterly on Monday and
moisture and humidity will increase. Warm dry mid-levels will
probably prohibit much in the way of convection but temperatures
will increase further with upper 80s. An upper trough appears to
enter from the northwest on Tuesday and will support shower and
thunderstorm development for the middle of next week and have the
next chance of PoPs for Tuesday and Wednesday.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
Weak surface troughing affects our region ahead of a cold front
approaching from the north. This surface front should begin
crossing Lake Erie around 06Z/Thurs and near a KMIE to KPIT line
by 18Z/Thurs. Behind the front, a surface ridge builds from the
northwest and north. Regional surface winds trend 5 to 10 knots
through the TAF period and should shift from predominantly
southwesterly to northwesterly with the frontal passage. Any
widespread ceilings through the TAF period should vary in the
VFR to MVFR range.
Along and ahead of the front, showers and thunderstorms are
likely. Numerous showers and storms through this early evening
should become isolated thereafter, including along the front
itself. Torrential rainfall and brief MVFR to IFR
ceilings/visibility are possible with any shower or storm. Brief
and erratic surface gusts up to 30 to 50 knots are possible
with storms through this early evening. Behind the front,
isolated showers and thunderstorms may redevelop via daytime
heating by midday Thursday.
Of note, patchy fog may develop during the predawn hours of
Thursday morning where partial clearing occurs amidst abundant
low-level moisture from recent rainfall. However, confidence in
fog formation is very low.
Outlook...Periods of non-VFR possible with multiple rounds of
showers and/or thunderstorms Thursday afternoon through Saturday
afternoon.
&&
.MARINE...
Shower and thunderstorm activity is expected over the lake tonight
into Thursday ahead of a cold front and any convection may cause
locally stronger winds and higher waves. A cold front will cross the
lake on Thursday and northerly winds will overtake the lake and
increase Thursday night into Friday as a residual surface trough
lingers over the eastern Great Lakes. Northerly winds could exceed
15 knots and waves will respond accordingly and a Small Craft
Advisory could be needed for portions of Thursday and Friday. High
pressure will build from the northwest on Friday night into Saturday
and flow over the lake should decrease and more settled marine
weather conditions will be expected. High pressure will remain on
the periphery of the area through Monday and light winds will
continue on the lake with fair conditions.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Jaszka
MARINE...Sefcovic
Hazardous weather outlook, Jun 30, 11:49 AM EST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1249 PM EDT Wed Jun 30 2021
LEZ061-142>149-162>169-011700-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1249 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>012-017>021-027>031-036>038-047-011700-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-
Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-
Morrow-Holmes-Knox-
1249 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are likely today and isolated damaging wind
gusts will be possible this afternoon and evening, with the best
chance along and east of the I-71 corridor. Heavy rain is possible
within any thunderstorms that develop across the area today and
localized flooding is possible, especially along and south of U.S.
Route 30.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ013-014-022-023-032-033-089-PAZ001>003-011700-
Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
1249 PM EDT Wed Jun 30 2021
...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 1:29 PM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
229 PM EDT Wed Jun 30 2021
OHZ008-009-018-019-027>029-301930-
Crawford-Seneca-Huron-Wyandot-Erie-Richland-Sandusky-
229 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...SENECA...NORTHEASTERN WYANDOT...SANDUSKY AND NORTHERN
CRAWFORD COUNTIES...
At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gibsonburg to 6 miles east of
Vanlue. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Tiffin, Norwalk, Fremont, Shelby, Bellevue, Clyde, Willard,
Gibsonburg, New London, Plymouth, Green Springs, Northern Milan,
Milan, Wakeman, New Washington, Bloomville, Sycamore, New Riegel,
Chatfield and Ballville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4141 8335 4135 8235 4107 8233 4106 8244
4099 8244 4099 8242 4095 8241 4087 8242
4093 8338
TIME...MOT...LOC 1829Z 281DEG 31KT 4133 8333 4096 8336
GreenawaltSpecial weather statement, Jun 30, 2:24 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
324 PM EDT Wed Jun 30 2021
OHZ030-031-302000-
Ashland-Wayne-
324 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLAND AND
NORTHWESTERN WAYNE COUNTIES...
At 324 PM EDT, a strong thunderstorm was located near Polk, or 8
miles east of Ashland, moving northeast at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wooster, West Salem, Polk, Burbank, Congress, Nankin and Rowsburg.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4093 8229 4099 8217 4099 8192 4085 8191
4083 8223
TIME...MOT...LOC 1924Z 243DEG 13KT 4088 8216
GreenawaltSpecial weather statement, Jun 30, 2:40 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
340 PM EDT Wed Jun 30 2021
OHZ010-019-020-302015-
Huron-Medina-Lorain-
340 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON...
NORTHWESTERN MEDINA AND SOUTHERN LORAIN COUNTIES...
At 339 PM EDT, a strong thunderstorm was located near Wakeman, or 13
miles east of Norwalk, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Grafton, Wellington, New London, Wakeman, Eaton, Oberlin, Lagrange,
Penfield, Pittsfield, Spencer, Kipton, Rochester and Eaton Estates.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4109 8240 4127 8241 4134 8197 4112 8194
TIME...MOT...LOC 1939Z 258DEG 31KT 4119 8235
Greenawalt
Special weather statement, Jun 30, 3:23 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Cleveland OH
423 PM EDT Wed Jun 30 2021
OHZ022-023-033-302115-
Portage-Mahoning-Trumbull-
423 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PORTAGE...
SOUTHERN TRUMBULL AND NORTHERN MAHONING COUNTIES...
At 422 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hubbard to 6 miles northeast of
Hartville. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Youngstown, Boardman, Niles, Campbell, Hubbard, Canfield, Lordstown,
Hilltop, Maplewood Park, Austintown, Struthers, Girard, Randolph,
McDonald, Atwater, Edinburg, Poland, Ellsworth, Craig Beach and
Lowellville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4099 8100 4099 8125 4110 8127 4123 8053
4103 8052
TIME...MOT...LOC 2022Z 258DEG 23KT 4115 8053 4102 8125
GreenawaltSpecial weather statement, Jun 30, 3:34 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
434 PM EDT Wed Jun 30 2021
OHZ032-302130-
Stark-
434 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...
At 434 PM EDT, a strong thunderstorm was located over Massillon, or
near Canton, moving east at 25 mph.
Wind gusts of 50 to 55 mph and penny size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Navarre, Canal Fulton, East Canton, Meyers Lake, Hills And
Dales, Robertsville, Maximo, Perry Heights and Greentown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4073 8161 4091 8161 4091 8142 4092 8142
4094 8109 4073 8109 4072 8123 4070 8124
TIME...MOT...LOC 2034Z 265DEG 22KT 4081 8150
GreenawaltSpecial weather statement, Jun 30, 3:49 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
449 PM EDT Wed Jun 30 2021
OHZ033-302130-
Mahoning-
449 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MAHONING
COUNTY...
At 449 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Canfield to near Sebring to Alliance.
Movement was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Salem, Columbiana, Boardman, Canfield, Sebring, Struthers, Poland,
New Middletown, Lowellville, Beloit, Maple Ridge and Greenford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4098 8109 4099 8108 4099 8100 4100 8100
4105 8052 4090 8052 4090 8082 4093 8083
4093 8089 4090 8090 4090 8108
TIME...MOT...LOC 2049Z 297DEG 21KT 4101 8079 4095 8095 4093 8110
Clark